• entries
  • comments
  • views

Its Been A While


Its been a long long LONG while since i posted here.

I began this blog as a follow along for my second course of accutane (or roaccutane for us brits). I wanted to also keep people that followed this blog updated and also because, just because I am cleared of acne (for the time being at least, one can never be too optimistic) I shouldn't abandon this blog!

So anyway I had a very successful course of accutane and came off the drug at the begining of May 2012.I was acne free, very very happy and relieved that I didn't have to worry about my skin anymore.

The side effects -

Dry lips

Dry skin (accutane induced eczema - patches on my arms)

Hair loss/hair thinning - this wasn't extreme, however my hair did get noticably thinner and , after two courses of accutane, my luscious locks couldn't hack to abuse and I have gone from long almost elbow length hair to shoulder length. Hair grows alot faster than self-esteem and confidence, so thats a price I was willing to pay.

Weight Loss (?) - I query this because I met a friend who went on accutane and she said she also lost weight, however I went on accutane at a very stressful period in my life, I hadbroken up with my boyfriend, was in my final year of University, worked two jobs along side an Internship and was saving up/planning to go work and live in America for three months. So really, I dont think I can put accutane as the sole cause of the weight loss.

Nail weakness - my nails snapped and split and peeled alot. I still dont think they have properly recovered.

Thats about all :) Its now 8 months on almost and my skin is still clear !! however, I have been to the doctors and discovered something very interesting.

Since I started my periods, they have been irregular. and not just at the start, and a few days out. I mean crazy irregular. I'd have one one month, then maybe not have another for up to four months and then have them every month for one-three months, then miss a few or so again and so on and so forth. I went on the pill at 16 up until jan 2012 and, after comingoff the pill i was sort of glad to give my body a little break and see if i could get regular periods now i was older.


I am fully aware it takes your body time to re adjust after being on the contraceptive pill. However, last year I had 4 periods in total. All year. So I went to the doctors and discussed this. I also mentioned how maybe since I suffered so much with my skin the two could be related.

She took some blood tests and found that I have a higher than average level of testosterone in my body, and thats the hormone that causes acne. It also contributes to my irregular periods. Now I am having more bloods taken and an ultra sound scan. So I will keep you posted with what happens.

Ladies, if this sounds like a problem you've had, its worth mentioning it to your GP/Doctor and maybe seeing if there is something you can do about it!

I will post pics of my skin soon :)

  Report Entry


There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now